Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Ever since his vaccines last week, my son has been really upset

My two year old got two shots last Weds., and ever since then he has been really emotionally volatile, clingy, cranky, and generally upset. He's never reacted this way before - I've come to expect some sick-type behavior and crankyness for a day or two after vaxing, but it is going on a week now and just getting worse, not better. And he isn't sick, and not teething. He's started NEEDING to be "cuddled" to sleep, won't let go of my leg around the house, has tantrums about everything, and is constantly telling me something "hurts", like his shirt, pants, shoes, etc... Anybody else ever experience this type of behavior after shots or a dr. visit???

Answer Question
 
Anonymous

Asked by Anonymous at 5:17 PM on Oct. 12, 2009 in Toddlers (1-2)

Answers (7)
  • Your son is showing you, in the clearest way possible - that vaccines suck, and are not good for his body.

    What can you do about it?
    Some research - and say "No" next time your doc wants to stab him with a needle.
    Anonymous

    Answer by Anonymous at 5:21 PM on Oct. 12, 2009

  • I kind of remember my brother doing that. I don't recall very much though. In my house, my mother probably got sick of it and told him to cut it out. Sorry, that's not much help.
    Anonymous

    Answer by Anonymous at 5:22 PM on Oct. 12, 2009

  • To the first anon - I do say "no", to most vaccines. No flu, no chicken pox, no MMR, no unnecessary ones at all. But I did allow the polio and meningitis vaxes, which are the ones he got this time. I am very aware of the issues surrounding vaccines and their effects. I put his on hold for an entire year before allowing any of them, so I could do research. And research I did. So don't judge me for my decision to do this - I am very informed and very capable of deciding what I want for my son.
    Anonymous

    Answer by Anonymous at 5:25 PM on Oct. 12, 2009

  • Did you read the paper they gave you of things to watch for? Did you call the doctor's office?

    I have a lot of allergies. When they are bothering me my skin feels weird all over. I kind of hurt all over and clothes bother me. I could understand that if a 2 year old was experiencing what I get they would be in a pretty bad mood.

    I don't really have a rash but sometimes my arms look red and my cheeks look red and flushed. Claritin and Singulair haven't helped. Or it would be worse if I weren't taking them. I got some Benedryl that I think I will try tonight.

    Gailll

    Answer by Gailll at 5:31 PM on Oct. 12, 2009

  • If your child is acting this way a week after shots you need to contact your doctor.
    Anonymous

    Answer by Anonymous at 5:49 PM on Oct. 12, 2009

  • thats a great point by Gailll...dont dismiss him if he is telling you he is hurt. Maybe his skin is reacting?
    Try to give him some benadryl and see what he does. But first, call your Doctor.
    jenellemarie

    Answer by jenellemarie at 6:17 PM on Oct. 12, 2009

  • Call the pediatrician... Make a decision about vaccines for yourself and your child. You cannot listen to anyone else. Just do research. Nobody gives their child vaccines to hurt them, and not getting them can most certainly hurt them.
    LovinMyMikayla

    Answer by LovinMyMikayla at 1:51 PM on Oct. 13, 2009

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN